New Regional Dermatoses Reported in Some Patients on Dupilumab

May 9, 2019 | Allergies, Dermatitis, Dermatology, Dupilumab, Stanford

As reported in Jama Network, Stanford University School of Medicine and colleagues reported that a nearly 25% of a segment of adults with atopic dermatitis who were taking dupilumab developed new regional dermatoses appearing mostly on the face. Gefei Alex Zhu, MD of Stanford reports, “new facial dermatitis while taking dupilumab is suspected to represent unrecognized (allergic contact dermatitis) for which the diagnostic utility of patch testing has been recently highlighted.”

The Stanford researchers conducted a retrospective cohort study from the Stanford Medicine Research Data Repository, data were obtained for all adults who received dupilumab for atopic dermatitis before November 1, 2018. 124 patients were identified, and 73 were included in the analysis reports.

Dupilumab, sold under the trade name Dupixent, is a monoclonal antibody designed for the treatment of allergic diseases such as eczema (atopic dermatitis). Side effects include allergic reactionscold sores, and inflammation of the cornea. It was developed by Regeneron Pharmaceuticals and Sanofi Genzyme. It received FDA approval for moderate-to-severe atopic dermatitis in 2017. As of 2017 it costs about 37,000 USD per year.

Lead Research/Investigator

Gefei Alex Zhu, MD

4 Comments

  1. Brian Nowakowski

    Was on this drug for my atopic dermatitis and was 90% clear of my skin but my face and neck where I never had it there before. The pain was too much for me to handle so I stopped taking the medicine. Plus my eyes were very bad and developed bacteria in them. About 2 weeks after stopping the meds my face cleared up and the flare ups stop too.

    • TrialSite

      We are glad to hear that your flares cleared up. This is great information for both possible patients and for the trial/research/pharma companies.

  2. Jeanne Reeder

    I am praying so far just cold sores . Keeping my fingers crossed I am so thankful !!

  3. Gabrielle

    Well my 12 year old was on it for 6 months and he developed facial eczema and has been off it for a month now and his face is still bad and he has no eyebrows.